Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Taking Zoloft, metformin/glyburide and Lisinopril. Developed dry cough and irritated chest. Can I take Mucinex with these medications?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Question
I am 62, taking Zoloft, metformin/glyburide, Lisinopril,Lipitor,omnaprazole, and have recently been put on Primidone for essential for essential tremors. I have developed a dry cough and irritated chest and want to know if I can take Mucinex with these medications.
Posted Fri, 26 Jul 2013 in General Health
 
 
Answered by Dr. Omer 53 minutes later
Hello

I am Dr.Omer and I am here to help you with your query

As you have said that you are taking multiple medicines , wants to know the interaction of mucinex with all your daily medicines

Your are taking

Sertraline ( zoloft )
metformin /glyburide
lisinopril
atrorvastatin
omeprazole

And now MCINEX ? ( mucinex D , mucinex DM , mucinex for sore throat ...)

sertraline + dextromethorphan
sertraline will increase the level or effect of dextromethorphan so can cause inrease sleepiness , but that minor interaction

If you mucinex contains only guaifenesin , then there is no interaction between any of your medicines , and you can take it easily

But i also want to tell some other interactions between your old medicines ( not mucinex) , that are important that you should know

Significant - Monitor Closely
primidone + omeprazole
primidone will decrease the level or effect of omeprazole so less gastric mucosa covering and less inhinbition of stomach acid , so stomach problems cannot be controlled fully.


primidone + omeprazole
primidone will decrease the level or effect of omeprazole .

primidone + atorvastatin
primidone will decrease the level or effect of atorvastatin so less cholesterol lowering effect.

lisinopril + glyburide
lisinopril increases effects of glyburide( less sugar in body ). Significant - Monitor Closely.

omeprazole + glyburide
omeprazole will increase the level or effect of glyburide( so less body sugar attacks) by increasing gastric pH. Applies only to oral form of both agents. Significant - Monitor Closely.

Hope this helps

Take care
Above answer was peer-reviewed by
 
Follow-up: Taking Zoloft, metformin/glyburide and Lisinopril. Developed dry cough and irritated chest. Can I take Mucinex with these medications? 25 minutes later
so could it be a side effect of any of these meds causing the chest irritation? It seems to have started after beginning the Primidone about a month ago
 
 
Answered by Dr. Omer 18 minutes later
Hello again,

The most famous question in our medical universities is this :

Which is the drug that causes irritated chest , and long term dry cough?


And the answer is ACEis , that is Lisinopril.


You need to go to your doctor to shift over to Sistern , non - dry cough producing drugs which are known as ARBS that is Losartan.

Change over to losartan and your irritated chest and dry cough will go away once and for all.

Primiidone is not known to cause dry cough as compared to lisinopril.

Hope this helps.

Take care,
Above answer was peer-reviewed by
 
Follow-up: Taking Zoloft, metformin/glyburide and Lisinopril. Developed dry cough and irritated chest. Can I take Mucinex with these medications? 2 hours later
thank you for your response but I have been on Lisinopril for years, and this has just started. Can it begin after this period of time.
 
 
Answered by Dr. Omer 6 hours later
Hello again

Yes lisinopril can start dry cough , with chest irritation any time , just after the first dose , or after 3- 5 years of taking lisionpril

I would recommend to shift over to Losartan , with chest x-ray

Hope this helps

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor